Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Norman, OK

June 7, 2014Seminole County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 7, 2014, 3:21 PM CDT for Seminole County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 3:21 PM CDT (20:21 UTC)
Expired
Jun 7, 2014, 3:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Seminole County, OK

The radar

The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS84 KOUN 072021
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT SAT JUN 7 2014
 
OKZ031-032-072045-
SEMINOLE OK-HUGHES OK-
321 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHWESTERN HUGHES COUNTIES UNTIL 345 PM CDT...

AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FRANCIS...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3487 9641 3493 9641 3490 9642 3491 9648
      3488 9651 3489 9655 3492 9656 3490 9661
      3491 9666 3494 9668 3492 9673 3503 9673
      3511 9639 3486 9635
TIME...MOT...LOC 2019Z 264DEG 13KT 3496 9663 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:50 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 7, 2:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SAT JUN 7 2014

.DISCUSSION...
CONT TO DEAL WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF
AFTN/EVENING SHOWERS/THUNDERSTORMS AND OVERNIGHT MCS IMPACTS. THIS
WILL LIKELY CONT FOR THE NEXT TWO... POSSIBLY THREE DAYS... UNTIL
UPPER LOW SWINGS OUT ACROSS THE AREA ON TUESDAY.

FOCUS FOR STORMS THIS AFTN... EXPECTED TO BE RESIDUAL OUTFLOW/SFC
FRONT LOCATED ACROSS SOUTHERN OKLAHOMA INTO WESTERN NORTH TEXAS.
SUFFICIENT INSTABILITY EXISTS FOR SEVERE STORMS WITH LARGE HAIL
AND GUSTY WINDS THE PRIMARY THREATS ALONG WITH VERY HEAVY
RAINFALL. STILL EXPECT ADDITIONAL DEVELOPMENT TO OCCUR TO OUR WEST
ACROSS THE HIGH PLAINS OF SOUTHEAST COLORADO... EASTERN NEW MEXICO
AND THE OK/TX PANHANDLES. THIS WILL CONGEAL INTO ANOTHER MCS THAT
LOOKS TO MAINLY AFFECT THE SOUTHERN HALF OF OKLAHOMA AND NORTH
TEXAS OVERNIGHT TONIGHT. WILL LIKELY DO IT ALL AGAIN SUNDAY AFTN
AND SUNDAY NIGHT.

HAVE GONE AHEAD AND EXPANDED THE FLASH FLOOD WATCH BOTH IN TIME
AND AREA. HAVE INCLUDED MUCH OF SOUTHERN OK AND ALL OF WESTERN
NORTH TEXAS THROUGH THE DAY ON MONDAY. DO THINK THAT NORTHERN
OKLAHOMA MAY SEE A QUIET NIGHT TONIGHT BEFORE MORE SIGNIFICANT
RAINS OCCUR SUNDAY NIGHT AND MONDAY. SO WILL KEEP THE WATCH GOING
THERE AND NOT HAVE TO REISSUE FOR THAT AREA AFTER TONIGHT. STILL
APPEARS THAT MANY LOCATIONS COULD SEE UPWARDS OF 3 TO 5 INCHES OF
RAIN BY THE TIME TUESDAY ROLLS AROUND.

MANY OF THE MODELS DO SHOW THE POTENTIAL FOR ONE LAST MCS
AFFECTING PARTS OF THE AREA WED NIGHT EARLY THURSDAY BEFORE UPPER
RIDGE BUILDS NORTHEAST OVER THE AREA. THIS WILL LIMIT RAIN CHANCES
BY THE END OF THE WEEK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  81  67  80 /  70  40  70  60
HOBART OK         67  83  65  82 /  70  40  70  30
WICHITA FALLS TX  68  87  68  85 /  70  40  70  40
GAGE OK           63  78  62  80 /  50  30  60  30
PONCA CITY OK     65  78  65  79 /  40  40  70  70
DURANT OK         69  86  68  82 /  70  60  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
     050.

TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.

&&

23/30
Hazardous weather outlook, Jun 7, 11:55 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT JUN 7 2014

OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM WOODWARD
TO ENID TO STILLWATER.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 5 PM THROUGH
EARLY SUNDAY MORNING.

IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH
LARGE HAIL UP TO THE SIZE OF PING PONG BALLS
HEAVY RAINFALL MAY RESULT IN SOME FLOODING

DISCUSSION...
MODERATE INSTABILITY WILL BE IN PLACE THIS AFTERNOON...WITH
TEMPERATURES IN THE 80S AND LOWER 90S. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND
INTO THE EARLY EVENING...ALONG AN OUTFLOW BOUNDARY IN CENTRAL
OKLAHOMA.

ADDITIONAL STORMS IN THE HIGH PLAINS ARE EXPECTED TO EXPAND DURING
THE AFTERNOON...THEN MERGE INTO A STORM COMPLEX THAT WILL MOVE
EAST INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS
EVENING AND OVERNIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL BE POSSIBLE
AGAIN SUNDAY AFTERNOON AND NIGHT...MAINLY ACROSS THE SOUTHERN
HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES
WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jun 7, 11:14 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1114 AM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND GST     OKLAHOMA CITY           35.47N 97.51W
06/07/2014  M87.00 MPH       OKLAHOMA           OK   ASOS

            CORRECTED SOURCE OF THE REPORT.

&&

FM
Special weather statement, Jun 7, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT SAT JUN 7 2014

OKZ031-032-072045-
SEMINOLE OK-HUGHES OK-
321 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHWESTERN HUGHES COUNTIES UNTIL 345 PM CDT...

AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FRANCIS...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3487 9641 3493 9641 3490 9642 3491 9648
      3488 9651 3489 9655 3492 9656 3490 9661
      3491 9666 3494 9668 3492 9673 3503 9673
      3511 9639 3486 9635
TIME...MOT...LOC 2019Z 264DEG 13KT 3496 9663

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:53 PM CDTSpecial Weather StatementOUNHarper37 min
Jun 6, 8:03 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward42 min
Jun 6, 8:27 PM CDTSpecial Weather StatementOUNWoodward18 min
Jun 6, 8:32 PM CDTSevere Thunderstorm WarningOUNWoodward43 min
Jun 6, 8:40 PM CDTSevere Thunderstorm WarningOUNHarper, Woods35 min
Jun 6, 9:18 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Roger Mills, Woods, Woodward57 min
Jun 6, 10:14 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Roger Mills, Woods, Woodward46 min
Jun 6, 10:24 PM CDTFlash Flood WarningOUNHarper, Major, Woods, Woodward3 hr
Jun 6, 10:44 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Major, Woods, Woodward46 min
Jun 6, 10:47 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer43 min
Jun 6, 11:03 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major27 min
Jun 6, 11:20 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa, Washita40 min
Jun 6, 11:27 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Custer, Dewey, Garfield, Grant and 3 more48 min
Jun 7, 12:03 AM CDTSpecial Weather StatementOUNCaddo, Jackson, Kiowa, Tillman, Washita27 min
Jun 7, 12:16 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Grant, Kingfisher29 min
Jun 7, 12:32 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher, Logan43 min
Jun 7, 12:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche45 min
Jun 7, 12:50 AM CDTSpecial Weather StatementOUNKay, Noble25 min
Jun 7, 12:57 AM CDTSevere Thunderstorm WarningOUNNoble, Payne48 min
Jun 7, 1:10 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 2 more50 min
Jun 7, 1:21 AM CDTSpecial Weather StatementOUNKay24 min
Jun 7, 1:25 AM CDTSpecial Weather StatementOUNJefferson, Stephens50 min
Jun 7, 1:49 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma, Pottawatomie41 min
Jun 7, 2:02 AM CDTSpecial Weather StatementOUNLincoln28 min
Jun 7, 2:06 AM CDTSpecial Weather StatementOUNGarvin, Jefferson24 min
Jun 7, 2:17 AM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole28 min
Jun 7, 2:34 AM CDTSpecial Weather StatementOUNCarter, Hughes, Love, Murray, Pontotoc41 min
Jun 7, 9:54 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward18 hr
Jun 6, 11:43 PM CDTSpecial Weather StatementOUNFoard, Knox, Wilbarger32 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.